MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0208
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The delivery pusher was received for analysis.Investigation into the returned device found the pusher to have multiple minor bends in the proximal hypotube and a larger bend at the transition location.It cannot be determined if the damage occurred during the procedure or was the result of return shipping.The remainder of the pusher was found to be in good condition and without damage.The distal heater coil and strain relief were undamaged and did not show signs of thermal detachment.The implant and microcatheter were not returned, preventing detailed analysis of the reported complaint.The pusher was dissected to determine if a relevant profile existed on the monofilament tether.It was revealed that the tether had broken at the attachment location, leaving no tether tail for evaluation.The root cause of the detachment cannot be identified based on the supplied information.The microcatheter and implant are considered critical to the root cause analysis.Though it cannot be confirmed, this has historically occurred during retraction if an implant is stuck in a microcatheter.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of a fistula of the sigmoid sinus, an embolization coil implant could not be retracted into the microcatheter.The coil detached prematurely in the microcatheter and was pushed into the treatment area.No patient injury or intervention was reported.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9330238
Report Number2032493-2019-00270
Device Sequence Number13921665
Product Code HCG
UDI-Device Identifier00816777025401
UDI-Public(01)00816777025401(11)180420(17)230331(10)1804205YC
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number7110-0208
Device Catalogue Number7110-0208
Device Lot Number1804205YC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight112